On Existence of Robust Minimizers

  • Shuzhong Shi
  • Quan Zheng
  • Deming Zhuang
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 7)


The concepts of robustness of sets and functions were proposed for the theory of integral global optimization. A robust minimizer of a nonlinear minimization problem can be approximated by a sequence of points at which the objective function is continuous. In this paper, we discuss the existence of robust minimizers. With the integral global optimality conditions, we extend the Palais-Smale condition to establish the existence results of robust minimizers for nonlinear programs whose objective function may be discontinuous.


Robust minimizers existence theorems Palais-Smale conditions integral global optimality conditions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin, J. and Ekeland,I.,Applied Nonlinear Analysis, Wiley-Interscience, New York, 1983.Google Scholar
  2. 2.
    S. Chew and Q. Zheng, Integral Global Optimization: Theory, Implementation and Applications, Lecture Notes in Econ. & Math. Sys., 298, Springer-Verlag, 1988.Google Scholar
  3. 3.
    Costa, D. and Silva, E. “The Palais-Smale condition versus coercivity”, Nonlinear Analysis, Theory, Methods & Applications, 16 (1991), 371–381.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Ekeland,I . “Non-convex minimization problems”, Bull. Amer. Math. Soc. (N. S.) 1 (1979), 443–473.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Palais, R. S. and Smale, S., “A generalized Morse theory” Bull. Amer. Math. Soc. 70 (1964), 165–171.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Shi,S., Zheng, Q. and Zhuang, D., “Set-valued mappings and approximatable mappings”, Journal of Mathematical Analysis and Applications, 183 (1994), 706–728.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Shi, S., Zheng, Q. and Zhuang, D., “Discontinuous robust mappings are approximatable”, Transaction AMS, 1995Google Scholar
  8. 8.
    Zheng, Q ., “Robust analysis and global minimization of a class of discontinuous functions (I) ”, Acta Mathematicae Applicatae Sinica (English Series), 6 (1990), 205–223.CrossRefGoogle Scholar
  9. 9.
    Zheng, Q ., “Robust analysis and global minimization of a class of discontinuous functions (II) ”, Acta Mathematicae Applicatae Sinica (English Series), 6 (1990), 317–337.zbMATHCrossRefGoogle Scholar
  10. 10.
    Zheng, Q ., “Robust analysis and global optimization, Computers and Mathematics with Applications, 21 (1991), 17–24.zbMATHCrossRefGoogle Scholar
  11. 11.
    Zheng, Q. and Zhuang, D., “Equi-robust set-valued mappings and the approximation of fixed points”, in Proceedings of the second International Conference on Fixed point Theory and Applications, pp. 346 – 361 World Scientific, Singapore, 1992.Google Scholar

Copyright information

© Kluwer Academic Publishers 1996

Authors and Affiliations

  • Shuzhong Shi
    • 1
  • Quan Zheng
    • 2
  • Deming Zhuang
    • 3
  1. 1.Nankai Institute of MathematicsTianjinChina
  2. 2.Department of MathematicsShanghai UniversityShanghaiChina
  3. 3.Department of Mathematics and Computer StudiesMount Saint Vincent UniversityHalifaxCanada

Personalised recommendations